Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 61, NWS Green Bay, WI

September 17, 2011

NWS Green Bay, WI issued this small craft advisory at Sep 17, 2011, 3:47 PM CDT. It took effect at Sep 18, 2011, 4:05 AM CDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Sep 17, 2011, 3:47 PM CDT (20:47 UTC)
In effect from
Sep 18, 2011, 4:05 AM CDT
Expired
Sep 19, 2011, 4:38 AM CDT
In force
25 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

868 
WHUS73 KGRB 172047
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
347 PM CDT SAT SEP 17 2011

...INCREASING SOUTHERLY WINDS LATE TONIGHT...

.RETREATING HIGH PRESSURE OVER THE EASTERN GREAT LAKES AND AN
APPROACHING FRONTAL SYSTEM OVER THE PLAINS WILL BRING STRONGER
WINDS AND HIGHER WAVES SUNDAY MORNING.

LMZ521-541>543-180500-
/O.NEW.KGRB.SC.Y.0061.110918T1100Z-110919T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
347 PM CDT SAT SEP 17 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 1 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 1 AM CDT
MONDAY. 

* WINDS...SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KTS BY
  DAYBREAK SUNDAY. 

* WAVES...WAVES WILL BUILD TO 3 TO 5 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
054 
WHUS73 KGRB 180200
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
900 PM CDT SAT SEP 17 2011

...INCREASING SOUTHERLY WINDS LATE TONIGHT...

.RETREATING HIGH PRESSURE OVER THE EASTERN GREAT LAKES AND AN
APPROACHING FRONTAL SYSTEM OVER THE PLAINS WILL BRING STRONGER
WINDS AND HIGHER WAVES SUNDAY MORNING.

LMZ521-541>543-181000-
/O.CON.KGRB.SC.Y.0061.110918T1100Z-110919T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
900 PM CDT SAT SEP 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO
1 AM CDT MONDAY...

* WINDS...SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KTS BY 
  DAYBREAK SUNDAY. 

* WAVES...WAVES WILL BUILD TO 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
685 
WHUS73 KGRB 180905
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
405 AM CDT SUN SEP 18 2011

...INCREASING SOUTH WINDS AND WAVES EXPECTED TODAY...

.RETREATING HIGH PRESSURE OVER THE EASTERN GREAT LAKES AND AN
APPROACHING FRONTAL SYSTEM OVER THE PLAINS WILL BRING PERSISTENT
SOUTH TO SOUTHEAST WINDS AND HIGH WAVES TODAY INTO TONIGHT.

LMZ521-541>543-181715-
/O.EXT.KGRB.SC.Y.0061.110918T0905Z-110919T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
405 AM CDT SUN SEP 18 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT MONDAY...

* SOUTHEAST WINDS 15 TO 20 KTS WITH HIGHER GUSTS CAN BE EXPECTED
  TODAY INTO TONIGHT.

* WAVES WILL BUILD TO 3 TO 6 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
TSK
040 
WHUS73 KGRB 181515
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1015 AM CDT SUN SEP 18 2011

...INCREASING SOUTH WINDS AND WAVES EXPECTED TODAY...

.RETREATING HIGH PRESSURE OVER THE EASTERN GREAT LAKES AND AN
APPROACHING FRONTAL SYSTEM OVER THE PLAINS WILL BRING PERSISTENT
SOUTH TO SOUTHEAST WINDS AND HIGH WAVES TODAY INTO TONIGHT.

LMZ521-541>543-182315-
/O.CON.KGRB.SC.Y.0061.000000T0000Z-110919T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1015 AM CDT SUN SEP 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* SOUTHEAST WINDS 15 TO 20 KTS WITH HIGHER GUSTS CAN BE EXPECTED 
  TODAY INTO TONIGHT. 

* WAVES WILL BUILD TO 3 TO 6 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
430 
WHUS73 KGRB 182017
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
317 PM CDT SUN SEP 18 2011

...BREEZY SOUTHERLY WINDS TONIGHT...

.RETREATING HIGH PRESSURE OVER NEW ENGLAND AND AN APPROACHING FRONTAL
SYSTEM OVER MINNESOTA WILL BRING PERSISTENT SOUTH TO SOUTHEAST WINDS
AND HIGH WAVES THIS EVENING AND TONIGHT.

LMZ521-541>543-190430-
/O.CON.KGRB.SC.Y.0061.000000T0000Z-110919T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
317 PM CDT SUN SEP 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* SOUTHEAST WINDS 15 TO 25 KTS THROUGH THE EVENING...DECREASING TO
  10 TO 20 KTS AFTER MIDNIGHT. 

* WAVES 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
601 
WHUS73 KGRB 190203
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
903 PM CDT SUN SEP 18 2011

...BREEZY SOUTHERLY WINDS TONIGHT...

.RETREATING HIGH PRESSURE OVER NEW ENGLAND AND AN APPROACHING FRONTAL
SYSTEM OVER WESTERN WISCONSIN WILL BRING PERSISTENT SOUTH TO SOUTHEAST
WINDS AND HIGH WAVES TONIGHT.

LMZ521-541>543-191015-
/O.CON.KGRB.SC.Y.0061.000000T0000Z-110919T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
903 PM CDT SUN SEP 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* SOUTHEAST WINDS 10 TO 20 KTS. 

* WAVES 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
219 
WHUS73 KGRB 190938
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
438 AM CDT MON SEP 19 2011

LMZ521-541>543-191045-
/O.CAN.KGRB.SC.Y.0061.000000T0000Z-110919T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
438 AM CDT MON SEP 19 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SOUTHERLY WINDS HAVE SUBSIDED AND WAVES HAVE DECREASED TO LESS
THAN 4 FEET...SO THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$
TSK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 17, 2:45 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Sep 17, 2:45 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
245 PM CDT SAT SEP 17 2011

.SHORT TERM...TONIGHT/SUNDAY/SUNDAY NIGHT. MESOSCALE LAKE CLOUDS
PASSED OVER MUCH OF THE FORECAST AREA TODAY...AND DID MIX OUT A
BIT THIS AFTERNOON FOLLOWED BY AFTERNOON DIURNAL SC. OTHERWISE AT
THE SYNOPTIC SCALE...THE LARGE HIGH PRESSURE SYSTEM OVER THE
EASTERN STATES WILL CONTINUE TO DOMINATE OVER THE GREAT LAKES
REGION TONIGHT. THE AFFECTS WILL MAINLY BE CLOUD TRENDS TONIGHT
AND THEN ARRIVAL OF PCPN FOR SUNDAY. BUT ANTICIPATE LAKE CLOUDS TO
REDEVELOP AGAIN TONIGHT WITH HEALTHY DELTA T/S AND SE BOUNDARY
LAYER FLOW...SO WHAT REGIONS DUE CLEAR OUT TODAY AND EVENING WILL
CLOUD BACK IN TONIGHT. MEANWHILE THE LEADING EDGE OF THE SYSTEM
CLOUDS REACHED DBQ MID AFTERNOON...AND WORKING NORTHEASTWARD.

THE UPPER TROUGH EVENTUALLY BEGINS TO SWING OVER THE STATE ON
SUNDAY. HIGH PRESSURE SYSTEM MAY HOLD OFF THE PCPN OVER NORTHEAST
WISCONSIN SUNDAY MORNING OTHERWISE WAA PATTERN AHEAD OF AN UPPER
LOW WITH ISENT LIFT WORKS INTO THE AREA FROM WEST TO EAST SUNDAY
INTO SUNDAY EVENING. WILL INCREASE POPS A TAD ESPECIALLY FOCUSING
AROUND THE PASSAGE OF THE H8 TROUGH AND SURFACE WAVE. H5 TROF AXIS
SHIFTS EAST OF THE REGION AT 12Z MONDAY FOR THE END OF THE PCPN.

ISOLATED LIGHT LAKE EFFECT RAIN SHOWERS DEVELOPED SATURDAY MORNING
ALONG LAKE MICHIGAN AND ITS QUITE POSSIBLE ISOLATED LIGHT SHOWERS
WILL OCCUR AGAIN SUNDAY MORNING...SO WILL ADD AN EARLIER MENTION
FOR THE LAKESHORE.

.LONG TERM...MONDAY THROUGH NEXT SATURDAY. TWO MAIN UPPER LOW OR
DEEPER UPPER TROUGH SYSTEMS TO AFFECT THE FORECAST AREA DURING
THIS PERIOD. FIRST SYSTEM STILL ON TRACK TO DEPART EASTERN
WISCONSIN MONDAY MORNING FOLLOWED BY A RIDGE OF HIGH PRESSURE.

MEDIUM MODEL RUNS PROGGED ARRIVAL FOR THE NEXT SYSTEM APPEARS
GOOD TOWARD TUESDAY NIGHT. HOWEVER THE DURATION AND DEPARTURE
DIVERTS BETWEEN THE GFS AND ECMWF...BUT THE LATEST ECMWF DID
TREND TOWARD THE MORE PROGRESSIVE GFS SO WILL CONTINUE A DRYING
TREND LATER THURSDAY AS NORTHERN PLAINS RIDGE NUDGES TOWARD THE
GREAT LAKES REGION LATE IN THE WEEK AND INTO THE WEEKEND.

GOING FORECAST TEMPS DURING THIS PERIODS APPEAR REASONABLE DUE TO
THE POTENTIAL OF A BIT MORE CLOUDS AND UNKNOWN HOW FAST CLOUDS
WILL DIMINISH LATER NEXT WEEK. OBVIOUSLY WILL NEED TO ADJUST TO
MORE OF A DIURNAL TREND LATER NEXT WEEK IF THE UPPER LOW CLEARS
OUT FASTER. WARMER TEMPERATURES POSSIBLE LATER IN THE PERIOD.

&&

.AVIATION...BKN030-040 DIURNAL CLOUDS TODAY WILL DIMINISH TO A
SCT040-050 LATE TODAY INTO THIS EVENING BEFORE INCREASING TO AN
OVC040-050 AGAIN LATER EVENING. WIDESPREAD MVFR CIGS WITH SCT MVFR
VSBYS TO DEVELOP ON SUNDAY AS SHOWERS SPREAD FROM WEST TO EAST
ACROSS THE STATE.

&&

.MARINE...SCA CONDITION MAY BE MET ON SUNDAY INTO SUNDAY EVENING
WITH PERSISTENT SOUTH WINDS AND BUILDING WAVES.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDH
Hazardous weather outlook, Sep 17, 2:06 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
206 PM CDT SAT SEP 17 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
206 PM CDT SAT SEP 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ON SUNDAY AND
SUNDAY NIGHT. SEVERE WEATHER IS NOT ANTICIPATED...BUT LOCALLY
HEAVY RAINFALL IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

LMZ521-522-541>543-181200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
206 PM CDT SAT SEP 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

INCREASING SOUTH WINDS AND BUILDING WAVES WILL POSE A THREAT TO
SMALL CRAFT ON SUNDAY AND SUNDAY NIGHT.

SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ON SUNDAY AND
SUNDAY NIGHT. SEVERE WEATHER IS NOT ANTICIPATED...BUT LOCALLY
HEAVY RAINFALL IS POSSIBLE.

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.